Moderna's COVID-19 vaccine may cause temporary swelling and allergies for people with a history of dermal fillers.
Moderna's COVID-19 vaccine may cause temporary swelling and allergies for people with a history of dermal fillers.The U.S. Food and Drug Administration (FDA) had reported that the Moderna COVID-19 vaccine, which was given an emergency use authorization in the U.S. on Dec 18, may cause some side effects in people who have done facial fillers. Two of the patients had facial swelling who reported to have taken filler injections. A similar reaction occurred following an influenza vaccine in the past. Meanwhile, the Centers for Disease Control and Prevention briefed on dermal fillers' reactions. CDC stated that individuals who have received dermal fillers might develop swelling at or near the filler injection site (usually face or lips) after administering a dose of an mRNA COVID-19 vaccine. This appears to be temporary and can be resolved with medical treatment, including corticosteroid therapy. The vaccines may also be administered to people who have received injectable dermal fillers who have no contraindications to vaccination, without additional precautions. However, the CDC advised the individuals to contact their healthcare provider for evaluation if they develop swelling at or near the dermal filler site following vaccination. On Jan 19, 2021, California's top epidemiologist Dr. Erica Pan said the Moderna vaccine was speculated of causing a series of allergic reactions. Considering the responses, the administration of the Moderna COVID-19 vaccine in the state was temporarily paused. However, on Jan 20, 2021, the California Department of Public Health announced the administration of lot 041L20A of the Moderna COVID-19 vaccine immediately as there was no severe scientific basis found to continue the pause.